MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994)
Date of Event 05/25/2010
Type of Reportable Event Serious Injury
Event or Problem Description
Per additional information provided: on (b)(6) 2001- patient was diagnosed with giant direct right inguinal hernia thereby underwent laparoscopic repair converted to open repair with implant of perfix plug (device #1 and #2).Per op notes, ¿large direct defect was identified and was reduced.Perfix plug (device #1 and #2) were placed to reduce occlude the direct defect.Perfix plug patch was then placed on top of the plug and on the inguinal floor.¿ on (b)(6) 2010- patient was diagnosed with infected mesh with erosion into small bowel and adhesions, right groin pain, thereby underwent open repair with partial explant of perfix plug (device #1 and #2) per op notes, ¿pocket of purulent material was noted and drained.Upon intraabdominal examination, it became evident that the mesh had eroded into the small bowel.Infected perfix plug (device #1 and #2) was partially removed.There are lot of adhesions in the small bowel which is taken down and sutured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard/davol perfix plug (device #2).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23345387
Report Number1213643-2025-01000
Device Sequence Number9451822
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(10)43JKD112
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112770
Device Lot Number43JKD112
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale